MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Optical Problem (3001)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Halo (2227); No Code Available (3191)
Date of Event 03/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -12.0 diopter, in the patients left eye (os) on (b)(6) 2020.The lens was explanted on (b)(6) 2020 due to excessive vaulting and significant reduction of irido-corneal angles.The surgeon had performed a limbal relaxing incision but it was leaking so the surgeon sutured the incision closed.The lens was exchanged for a shorter lens and the problem was resolved.Post-op, there was improved vision and vault but with mydriasis at day one and patient complained of halos.Intraocular pressure was elevated but was treated aggressively with diamox and topical drops.The cause of the event was unknown.
 
Additional Manufacturer Narrative
Additional information: h3- device evaluation: lens was returned dry in a zip loc bag.Visual inspection found no visible damage and foreign residue on the lens.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: d9- "(b)(6) 2020" should be corrected to "(b)(6) 2020" in the previous mdr.H6- patient code 1937 should be removed from initial mdr.H6- patient code 3191- (mydriasis) should be removed from initial mdr.H6- device code 3001 should be removed from initial mdr.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key9988375
Report Number2023826-2020-00945
Device Sequence Number11736585
Product Code MTA
UDI-Device Identifier00841542103336
UDI-Public00841542103336
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer06/30/2020
11/05/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date07/29/2020
12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR